By Topic

A technique for suboptimal feedback control of nonlinear systems

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
J. Burghart ; State University of New York, Buffalo, NY, USA

A simple easily implemented method is developed for obtaining a suboptimal control law for the optimization problem associated with minimizing a quadratic cost functional for nonlinear systems. The suboptimal control law is derived using a Taylor's series representation for the feedback gain matrix after modeling the nonlinear system by a linear system at each instant of time. The resultant control law is of feedback form and is nonlinear in state. The suboptimal control is obtained without using iterative techniques or any true optimal solutions. A second-order numerical example illustrates the effectiveness of the method and gives a comparison to the results of previous methods.

Published in:

IEEE Transactions on Automatic Control  (Volume:14 ,  Issue: 5 )